Oblique stability of circularly polarized MHD waves

E. Mjølhus, Tohru Hada

    Research output: Contribution to journalArticle

    17 Citations (Scopus)

    Abstract

    The stability of finite-amplitude weakly dispersive circularly polarized MHD wave trains with respect to oblique modulations is investigated. The mathematical model is a multi-dimensional extension of the DNLS equation. We have found that the right-hand-polarized wave, which is stable with respect to parallel modulations, is unstable with respect to certain oblique modulations for most primary wavenumbers.

    Original languageEnglish
    Pages (from-to)257-268
    Number of pages12
    JournalJournal of Plasma Physics
    Volume43
    Issue number2
    DOIs
    Publication statusPublished - Jan 1 1990

    Fingerprint

    modulation
    mathematical models

    All Science Journal Classification (ASJC) codes

    • Condensed Matter Physics

    Cite this

    Oblique stability of circularly polarized MHD waves. / Mjølhus, E.; Hada, Tohru.

    In: Journal of Plasma Physics, Vol. 43, No. 2, 01.01.1990, p. 257-268.

    Research output: Contribution to journalArticle

    @article{0319dec498ee45e0b204e2093aab216a,
    title = "Oblique stability of circularly polarized MHD waves",
    abstract = "The stability of finite-amplitude weakly dispersive circularly polarized MHD wave trains with respect to oblique modulations is investigated. The mathematical model is a multi-dimensional extension of the DNLS equation. We have found that the right-hand-polarized wave, which is stable with respect to parallel modulations, is unstable with respect to certain oblique modulations for most primary wavenumbers.",
    author = "E. Mj{\o}lhus and Tohru Hada",
    year = "1990",
    month = "1",
    day = "1",
    doi = "10.1017/S002237780001477X",
    language = "English",
    volume = "43",
    pages = "257--268",
    journal = "Journal of Plasma Physics",
    issn = "0022-3778",
    publisher = "Cambridge University Press",
    number = "2",

    }

    TY - JOUR

    T1 - Oblique stability of circularly polarized MHD waves

    AU - Mjølhus, E.

    AU - Hada, Tohru

    PY - 1990/1/1

    Y1 - 1990/1/1

    N2 - The stability of finite-amplitude weakly dispersive circularly polarized MHD wave trains with respect to oblique modulations is investigated. The mathematical model is a multi-dimensional extension of the DNLS equation. We have found that the right-hand-polarized wave, which is stable with respect to parallel modulations, is unstable with respect to certain oblique modulations for most primary wavenumbers.

    AB - The stability of finite-amplitude weakly dispersive circularly polarized MHD wave trains with respect to oblique modulations is investigated. The mathematical model is a multi-dimensional extension of the DNLS equation. We have found that the right-hand-polarized wave, which is stable with respect to parallel modulations, is unstable with respect to certain oblique modulations for most primary wavenumbers.

    UR - http://www.scopus.com/inward/record.url?scp=84971138715&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84971138715&partnerID=8YFLogxK

    U2 - 10.1017/S002237780001477X

    DO - 10.1017/S002237780001477X

    M3 - Article

    VL - 43

    SP - 257

    EP - 268

    JO - Journal of Plasma Physics

    JF - Journal of Plasma Physics

    SN - 0022-3778

    IS - 2

    ER -